• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

years of using Minoxidil and chemotherapy

B

boomerek

member
hello everyone

I'm using minoxidil for 4 years with surprisingly good results (with only 1ml/day)
I wonder what should I do during the chemo I'm about to start in a few weeks. I know that all the hair will fall out anyway but should I continue to use it throughout the treatment (to speed up the regrowth afterwards etc.) or should I stop for the time of the treatment?
Any advice would be greatly appreciated!
 
hello everyone

I'm using minoxidil for 4 years with surprisingly good results (with only 1ml/day)
I wonder what should I do during the chemo I'm about to start in a few weeks. I know that all the hair will fall out anyway but should I continue to use it throughout the treatment (to speed up the regrowth afterwards etc.) or should I stop for the time of the treatment?
Any advice would be greatly appreciated!

Hello @boomerek

First of all I am really sorry to hear that your undergoing chemotherapy and wish you all the best for your treatment and recovery.

I appreciate this can be a very difficult time and I have some patients that contact us though our local MacMillan support network with similar queries such as yours.

Usually if the individual is using topical Minoxidil we advise continuing it throughout the treatment, as in some cases stopping it abruptly can lead to a rebound loss (especially if you have been a good responder). Furthermore whilst minoxidil isn't likely to prevent hair loss during chemotherapy there is some research that shows it may speed up hair regrowth. More clinical studies are needed to fully understand how minoxidil is effective in regrowing hair after chemotherapy treatments.

Also it is worth noting not all chemotherapeutic agents lead to the same extent of hair loss and that there are some strategies to try and deal with this.

If you need more information or support please DM me, i'll can email you out an information leaflet written by Dr Arshad on this topic which many people in your situation may find useful.

All the best

Sommiya
 
Top